MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Codes Inflation Problem (1310); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon issues occurred.The 20mm x 3.50mm quantum nc apex balloon was selected for use.The balloon catheter was placed on negative pressure and inserted into the guide catheter.As the balloon advanced over the aortic arch, it was noted that it appeared minimally inflated.The device was removed, and the balloon was found to contain contrast and was not fully deflated as it should be with negative pressure applied.The device was tested outside the patient and was not inflating and deflating optimally.The procedure was completed with another device.There were no patient complications, and the patient condition was stable.
 
Additional Manufacturer Narrative
The nc quantum apex mr 20mm x 3.50mm was returned for analysis.Visual, tactile and microscopic analysis as well as functional testing was performed on the device.No issues were identified during analysis.The device was attached to an encore inflation unit and the balloon was inflated successfully and without issue.Inflation was to the rate burst pressure (rbp) of 20 atmospheres (atm) as per instructions for use.The balloon was able to deflate in 10 seconds without issue.The allegation in the complaint was not confirmed.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19235135
Report Number2124215-2024-26967
Device Sequence Number20821414
Product Code LOX
UDI-Device Identifier08714729783503
UDI-Public08714729783503
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2026
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0031681060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown